MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y415H
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an hernia repair procedure on (b)(6) 2018 and suture was used.Needle pull-off during tissue passage.No patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).An empty opened foil, a detached needle and a dispensed suture of product were returned for analysis.During the visual inspection of needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification and remnant suture were noted.The suture end is severely cut (damaged), resulting in a clip off defect.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of sample received, the assignable cause of the suture needle pull off suture suggests a clip off defect.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.

Brand Name
MCRYL UD 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7797338
Report Number2210968-2018-75273
Device Sequence Number1013141
Product Code GAN
UDI-Device Identifier10705031059115
UDI-Public10705031059115
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue NumberY415H
Device Lot NumberME6484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date01/03/2019
Patient Sequence Number1